Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 20, 2000, 12:28 PM CDT for Edwards County, Wayne County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 20, 2000, 1:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Edwards County, IL, Wayne County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 10:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 201730 SVRPAH ILC047-191-201800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1228 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTHERN ILLINOIS EASTERN WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 100 PM CDT * AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF FAIRFIELD...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES WEST OF WEST SALEM AT 100 PM CDT STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. LARGE HAIL IS ALSO LIKELY. TAKE CO#VER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. PS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:35 AM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Apr 20, 2:35 AM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT THU APR 20 2000 EARLY MORNING REGIONAL RADAR LOOP REVEALED STRONG/SEVERE STORMS IN WEST MISSOURI MOVING EAST. STORMS ARE ASSOCIATED WITH 997MB LOW CENTERED IN NORTHWEST MISSOURI WITH A COLD FRONT EXTENDING SOUTH. FORECAST PROBLEM CONFINED MAINLY TO THE FIRST PERIOD. 60 DEGREE SURFACE DEWPOINTS EXTEND NORTH THROUGH MISSOURI AND EAST INTO KENTUCKY. RUC 700-500MB LAPSE RATES EXCEED 7 DEGREES/KM. 850MB THETA-E EXCEEDS 330 DEGREES KELVIN AND COINCIDENT WITH OBSERVED SQUALL LINE. LAPS CAPE VALUES INDICATED INSTABILITY AXIS (MAX VALUE 1200 J/KG) THROUGH CENTRAL MISSOURI. WILL KEEP SEVERE STORMS POSSIBLE WORDING. WRAP AROUND CLOUDINESS WILL IMPACT FORECAST AREA (FA) IN THE POST FRONTAL ENVIRONMENT (PER 1000-500MB MEAN RH & EXTRAPOLATING IR CLOUD SHIELD). TEMPS ARE A PROBLEM TODAY. CURRENT TEMPS ARE CLOSE OR EXCEED FAN/FWC VALUES. CLOUD COVER WILL LIMIT DIURNAL RISE. ANTICIPATE A CLEAR PERIOD BEHIND FRONT BEFORE THE WRAP AROUND CLOUDS ADVECT INTO FA. THEN OVERNIGHT CLOUDS AND STRONG POST FRONTAL WINDS WILL KEEP TEMPS FROM TANKING FROM DROPPING TO THE FRIDAY MORNING DEWPOINT (40-45). FWC/FAN VALUES LOOK GOOD (BASICALLY 45-50). .PAH...NONE. PAUL W
In the hours before
Special weather statement, Apr 20, 7:31 AM CDT, 4 hours 57 minutes before
ILZ084-085-088-092-093-MOZ076-086-087-100-107>112-114-201300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 731 AM CDT THU APR 20 2000 SEVERE THUNDERSTORM WATCH #184 FOR PARTS OF SIOUTHERN ILLINOIS AND SOUTHEAST MISSOURI HAS BEEN CANCELED. A FEW SCATTERED SHOWERS AND A RUMBLE OR TWO OF THUNDER ARE POSSIBLE THROUGH 9AM...BUT SEVERE WEATHER IS NO LONGER EXPECTED. JAP
Special weather statement, Apr 20, 10:36 AM CDT, 1 hour 52 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211100- THUNDERSTORM OUTLOOK...VALID UNTIL 6AM FRIDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1036 AM CDT THU APR 20 2000 SOUTHWEST IN/WEST KY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE MODERATE RISK AREA IS LOCATED EAST OF A LINE FROM FAIRFIELD ILLINOIS THROUGH PADUCAH TO MAYFIELD KENTUCKY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTHEAST MISSOURI AND THE REMAINDER OF SOUTHERN ILLINOIS. A TORNADO WATCH HAS BEEN ISSUED EFFECTIVE THROUGH 400 PM THIS AFTERNOON FOR MOST OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS ALONG AND NORTH OF I-64. REMEMBER SEVERE WEATHER IS POSSIBLE IN AND CLOSE TO THE WATCH AREA. A STRONG COLD FRONT WAS MOVING INTO SOUTHEAST MISSOURI THIS MORNING AND WILL PROGRESS EAST OF THE MISSISSIPPI RIVER BY THIS AFTERNOON. STRONG SOUTHERLY FLOW AHEAD OF THE BOUNDARY WAS ADVECTING WARM MOIST AIR INTO THE REGION AHEAD OF THE FRONT. THE COMBINATION OF MODERATE INSTABILITY AND STRONG SPEED SHEAR THROUGHOUT THE COLUMN HAS RESULTED IN THE ISSUANCE OF A TORNADO WATCH FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE MAIN LIMITING FACTORS FOR SEVERE WEATHER IS A SIGNIFICANT CAP...TEMPERATURE INVERSION AND LITTLE DIRECTIONAL SHEAR WITH WINDS ALOFT. A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD THIS COLD FRONT AND RACE ACROSS THE QUAD STATE. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE GREATEST SEVERE WEATHER THREAT. HOWEVER...TORNADOES WILL ALSO BE POSSIBLE WITH THE PASSAGE OF THIS FAST MOVING STORMS. SEVERE WEATHER IS EXPECTED ANYTIME THROUGH 700 PM THIS EVENING. MOVEMENT OF THE STORMS WILL BE NORTHEAST AROUND 45 MPH. SPOTTER ACTIVATION WILL BE NEEDED TODAY ESPECIALLY IN THE WATCH AREA. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL WATCHES AND POSSIBLE WARNINGS. HOOPER
Special weather statement, Apr 20, 11:13 AM CDT, 1 hour 15 minutes before
ILZ075-080-081-084-085-088-089-092-093-KYZ003-004-201715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1113 AM CDT THU APR 20 2000 ...THUNDERSTORMS DEVELOPING ACROSS SOUTHERN ILLINOIS... AT 1110 AM CDT...A LINE OF THUNDERSTORMS WAS DEVELOPING JUST WEST OF INTERSTATE 57...FROM JUST WEST OF MOUNT VERNON ILLINOIS TO JUST EAST OF CAPE GIRARDEAU MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN INTENSITY...POSSIBLY PRODUCING HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...AND THE STORMS MAY BECOME SEVERE. THESE STORMS WILL CONTINUE TO MOVE NORTHEAST AT 45 MPH...AFFECTING MAINLY AREAS ALONG INTERSTATE 57 FROM MOUNT VERNON TO CAIRO ILLINOIS THROUGH 1215 PM. RSU
Special weather statement, Apr 20, 11:45 AM CDT, 43 minutes before
ILZ075-076-081>083-085>087-089-090-094-201730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 AM CDT THU APR 20 2000 ...THUNDERSTORMS DEVELOPING ACROSS SOUTHERN ILLINOIS... AT 1140 AM CDT...A LINE OF THUNDERSTORMS WAS DEVELOPING ALONG INTERSTATE 57...FROM MOUNT VERNON ILLINOIS TO NORTH OF CAIRO. THESE STORMS ARE EXPECTED TO INCREASE IN INTENSITY...POSSIBLY PRODUCING HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...AND THE STORMS MAY BECOME SEVERE. THESE STORMS WILL CONTINUE TO MOVE NORTHEAST AT 45 MPH...AFFECTING MAINLY AREAS ALONG INTERSTATE 57 AND EASTWARD...REACHING THE FAIRFIELD...MCLEANSBORO AND HARRISBURG AREAS AROUND 1230 PM. RSU
Special weather statement, Apr 20, 12:24 PM CDT, 4 minutes before
ILZ076>078-082-083-086-087-INZ081-085-201815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1224 PM CDT THU APR 20 2000 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN ILLINOIS... AT 1220 PM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM OLNEY TO JUST WEST OF HARRISBURG ILLINOIS. THESE STORMS MAY PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...AND THE STORMS MAY BECOME SEVERE. THESE STORMS WILL CONTINUE TO MOVE NORTHEAST AT 45 MPH...AFFECTING AREAS ALONG A LINE FROM FAIRFIELD...TO MCLEANSBORO...TO HARRISBURG EASTWARD TO THE ILLINOIS/INDIANA BORDER THROUGH 115 PM CDT. RSU
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.